Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 8, 2001, 2:29 AM EDT for Hancock County, Ohio. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2001, 2:29 AM EDT (06:29 UTC)
- Expired
- Apr 8, 2001, 2:45 AM EDT
- In force
- 16 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 158 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 080629 SVRCLE OHC063-080645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 229 AM EDT SUN APR 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN OHIO... * UNTIL 245 AM EDT * AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF RAWSON...OR ABOUT 7 MILES WEST OF FINDLAY...MOVING EAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANLUE RAWSON MCCOMB FINDLAY ARCADIA LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:35 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 7, 9:35 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 935 PM EDT SAT APR 7 2001 SCT TSRA CONT TO DVLP AND MOV ACRS WRN PORTION OF FA THIS EVE. SVR WX THREAT NOW APPEARS OVR AND MAIN CONCERN IS NOW FM HEAVY RAIN. STORM OVR WOOD CO HAS BEEN DUMPING TORRENTIAL RAIN PAST FEW MINUTES. DRIER AIR AND CLR SKIES RIGHT ON THE HEELS OF TSRA AND WL CONT TO WORK EWD ACRS FA OVRNGT. WL HOLD OFF ON UPDT FOR A WHILE LONGER TO ALLOW CONVE:CTION TO SHIFT NE OVR LERI. .CLE... OH...NONE. PA...NONE. KUBINA
In the hours before
Local storm report, Apr 7, 8:30 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
830 PM EDT SAT APR 7 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM 2 W MAUMEE OH .88 INCH HAIL
04/07/01 LUCAS
0618 PM MAUMEE OH .75 INCH HAIL
04/07/01 LUCAS
0621 PM MAUMEE OH 1.00 INCH HAIL
04/07/01 LUCAS
0625 PM ROSSFORD OH .75 INCH HAIL
04/07/01 WOOD
0628 PM TOLEDO OH .75 INCH HAIL
04/07/01 LUCAS
0628 PM OREGON OH .75 INCH HAIL
04/07/01 LUCAS
0650 PM OAK HARBOR OH .75 INCH HAIL
04/07/01 OTTAWA
0625 PM 6 E OREGON OH 1.75 INCH HAIL
04/07/01 LUCAS
0653 PM OAK HARBOR OH 1.00 INCH HAIL
04/07/01 OTTAWA
0625 PM 1 W BOWLING GREEN OH WIND DAMAGE
04/07/01 WOOD GARAGE BLOWN DOWN
0625 PM 1 W BOWLING GREEN OH .75 INCH HAIL
04/07/01 WOOD
0630 PM TOLEDO OH WIND DAMAGE
04/07/01 LUCAS SEVERAL POWER POLES BLOWN
DOWN
0640 PM WOODVILLE OH WIND DAMAGE
04/07/01 SANDUSKY 21 POWER POLES BLOWN DOWN
WTKNearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.